MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON KURVE BONE FILLER DEVICE 13GA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO KYPHON KURVE BONE FILLER DEVICE 13GA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number VPT02A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Follow-up was made to (b)(6) health and received confirmation as below.Gender: female; date of birth: (b)(6).They confirmed that, information populated in medwatch report no: (b)(4) was incorrect i.E., gender and date of birth.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information received from initial reporter via medtronic field representative regarding an event happened during intra-op for a pre- operative diagnosis of osteoporosis.It was reported that the tip of needle broke inside cement bolus and was left inside patient.There were no patient symptoms reported as a result of this event.There were no complications to patient/physician were reported/anticipated.Additional information received on 27-aug-2020: it was mentioned that there is no revision surgery planned or scheduled as the broken tip was cemented in place.There were no patient complications reported as a result of this event.The therapy involved during this event was mentioned as kyphoplasty.

Brand Name
KYPHON KURVE BONE FILLER DEVICE 13GA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10539986
Report Number9612164-2020-03474
Device Sequence Number11540676
Product Code LXH
UDI-Device Identifier00763000026783
UDI-Public00763000026783
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2020
Device Model NumberVPT02A
Device Catalogue NumberVPT02A
Device Lot Number218655103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR